Lyrica? Pro's and Cons

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by JohnBee, Jan 17, 2006.

  1. JohnBee

    JohnBee New Member

    Have you tried Lyrica for your FMS symptoms? I have been on a fairly low dose (150mg at night, 75mg in am) for about 12 days and the results are quite positive. Sleeping better and depression, so far, has lifted. Side effects so far are blurred vision, daytime spaciness, and sometimes arm and leg weakness. I bombed out on tricyclics and ssri's, so this is a pretty good news. Please let me know what your experience is. Thank you.
  2. mrsED

    mrsED New Member

    for replies for Johnbee
  3. lin-z

    lin-z New Member

    Just started lyrica on thurs. 150 mg 50 mg 3x a day..for 2 weeks then he is upping it to two 50 mg 3x a day to 300mg a day. How long did it take to feel some pos results? I know its only been 3 days but I am anxious for mostly pain relief.

    He had me go off the cymbalta(was on for 6 months) because I said it wasnt helping but I did notice the pain was worse as I was weaning off it. Sure hope this kicks in soon...good luck to US!!!:)
  4. bpmwriter

    bpmwriter New Member


    you nailed the cons pretty well. i had balance problems (drunken walk). also, if you're the least bit vain like me, i'd have to add weight gain to the list of cons. i gained 10 unshakeable pounds on lyrica.

    as for the pros, you didn't mention pain relief. are you getting any? for those with anxiety problems, lyrica should help with that too as it's considered an anxiolytic (anti-anxiety) as well as an anaglesic.

    my biggest gripe about lyrica is that like most meds, the relief doesn't last if you go off it. this is the quality they were testing for in the clinical trial i participated in. great for symptom relief with less side effects and addictions than most meds if you don't mind taking it indefinitely.

    eddie
  5. alissab

    alissab New Member

    i've been taking lyrica for almost two months now. i started taking 1-50 mg at night and 1-50 mg in the morning. i've definitely noticed the blurred vision (at night, i think when i'm tired) and daytime spaciness. especially when i take a vicodin with it. i have to say that it helped me to sleep at night, but not with the achiness. my doc has now bumped me up to 1-75 mg at night and 1-75mg in the morning. thus far, i feel really spaced out during the day at work. i hope this subsides as it did when i first started taking this med period. i'll keep you posted on my progress and hope that you'll do the same. thanks:)
  6. alissab

    alissab New Member

    i forgot to mention the worst con...weight gain. i too have gained about 10 pounds with no success in losing it. i really don't want to gain weight as it's an issue for me. i'm not huge, but on the same token, when i gain weight, i feel worse physically. ache more, etc. thanks again.
  7. I've been on Lyrica almost 2 months now? Maybe closer to 6 wks is more accurate.

    I'm on 150mg in the a.m. 150 mg at p.m., side effects would be hard to distinguish a little, as I was put on dilaudid for pain at the same time, but* then was off dilaudid for about 2 and a half weeks, with nothing in it's place, and just on 150mg/a day* of Lyrica (and alll my other regular meds)

    Then at my next pain clinic appt about two weeks after running out of dilaudid and deciding not* to refill it, due to awful stomach pain/bloating/constipation & no pain relief

    OH let me say this though, about the pros' & cons I HAD notice d that far on just the 150mg a day of lyrica that I had:

    *TEMPORARY* weight gain, of around 8-10 lbs, then lost all but 3 lbs of it, my pain dr specifically wanted me to gain weight on Lyrica, she hoped it would have that "benefit" of weight gain on me. I prefer to gain or lose weight (whatever I need to do at the time) ON MY OWN!!! NOT* whatever a damned medication tells me to do! It messes up our metabolizms and it just isn't healthy!!!! I don't like it! GRRRR Med induced weight GAIN ORR weight LOSS!

    Anyways, the first few days on Lyrica *majorrr* vision probs! wow...hubby would have to help me to bed. I would run into walls. Double vision, dizzyness (dilaudid probably didn't help, & computer, etc) but it did get better in time, but STILL! If I stay on the computer too long... my eyes will feel* like they are crossed! and they will do that if i'm sitting in a chair watching t.v. and I just get too tired, like the med it just saying "you're not gonna win, I said TIME FOR BED!" :-O I don't like it... but.. here's the *PRO's...and they ARE worth it..


    PRO(S)---

    LYRICA is the only* med that has helped the horrible burning in my feet, of course.. my pain doc is the only doctor who has listened to me, and tried to help, though, my neurologist did increase my Topamax(300mg) it is to treat my facial nerve pain, really, but since the feet burning is also nerve related, they believe, (brain misfiring)Topamax should have helped too. Lyrica decreased the burning in my feet by at least 40% and it was a constant, everyday all day thing, nearly. I could not live with it anymore. Thank god something worked!!!!!!

    Lyrica also decreased the partial numbness/stinging/tingling in my hands, also a near-constant thing, and it is now maybe present 20% of the time!!! YAYYY!! I would burn my hands under the tub faucet and not know it for a good 7,8 seconds or longer, the same with the *OVEN RACK* one time. that's NO GOOD! :-( not that I held my finger on the oven rack and just let it burn, LOL! I just did not realize that I had burned myself, for several seconds after it had happened.

    and it was a pretty bad burn, from* the rack, is all I mean, and I have burned it more times than I can count, by my hand slipping off the potholder, and touching the pizza pan, and having a very slowed reaction to it.

    Lyrica--though, does not* help me sleep--quite the opposite, is true for me. I have major insomnia from it! Now that my dose has been increase, though, I notice I have to take naps during the day sometimes thank goodness! I haven't taken naps in years! I have slept 2-3 hrs a night for soo long. Now I am *starting* to sleep a little longer, I hope in time it will make me tired, along with the MSContin, & MSIR,.

    It on the increased dose, and with the MSContin & MSIR, has finally started to help my trigeminal neuralgia pain, but I sure have a lot of nerve pain in my legs, hips. buttocks still,(sciatic) etc.. :-(

    One last PRO I thought of, for me, Lyrica is a LOT Cheaper than I thought it would be, so far...

    For 60 pills of 150mgs, it was like ?>$60 for my Topamax 90 pills of 100mg is over $450 thank GOODNESS with our insurance, right now anyways. if a script is over $100 we just pay the $100....
    for lyrica 80%, so that $56 or whatever, is 80% of the cost actually, but that is still way cheaper than I would expect, since it is "new" topamax, is also considered "new" and look what IT costs!!

    take care, everyone keep updating on Lyrica good, bad, & ugly, please.

    :)

    (I)aintasgoodasIoncewas